Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 227, NWS Morristown, TN

August 4, 2005Cherokee County, North Carolina

NWS Morristown, TN issued this severe thunderstorm warning at Aug 4, 2005, 5:17 PM EDT for Cherokee County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2005, 5:17 PM EDT (21:17 UTC)
Expired
Aug 4, 2005, 5:45 PM EDT
In force
28 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Cherokee County, NC

The radar

The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
934 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 4, 3:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT THU AUG 4 2005

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...DIFFERENTIAL
HEATING AND OROGRAPHIC EFFECTS ONCE AGAIN TRIGGERING WIDELY SCATTERED
SLOW MOVING THUNDERSTORMS. ACTIVITY WILL DECREASE WITH LOSE OF
HEATING THIS EVENING. HIGH PRESSURE ACROSS THE GREAT LAKES FRIDAY
AND SATURDAY HELPS PUSH WEAK FRONTAL BOUNDARY INTO MRX CWA FOR THE
WEEKEND. INCREASED MOISTURE FRI AFTN INTO SAT WILL RESULT IN MORE
CLOUD COVER AND SHOWERS ACTIVITY. FORECAST CLOUD COVER AND MAX TEMPS
FOR SATURDAY POSSIBLY TOO PESSIMISTIC AND MAY BE ADJUSTED IN LATER
PACKAGES. TEMPS COOL TO NORMAL.

.LONG TERM....(SUNDAY THROUGH THURSDAY)...FRONT STALLS ACROSS THE
REGION ON SUNDAY...SHOULD BRING SCATTERED ACTIVITY FROM SUNDAY
THROUGH WEDNESDAY...MAINLY DIURNAL.  DRIER WEATHER PUSHING IN
WEDNESDAY NIGHT AND THURSDAY...MAY STILL SEE SOME ISOLATED ACTIVITY
ON THURSDAY SO WILL ADD 20 POPS FOR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             71  92  70  88 /  10  20  20  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  91  69  87 /  10  20  20  30
OAK RIDGE, TN                       68  92  69  86 /  10  20  20  30
TRI CITIES AIRPORT, TN              64  90  66  84 /  10  30  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

SON/GH
Hazardous weather outlook, Aug 4, 5:15 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT THU AUG 4 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-051000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
515 AM EDT (415 AM CDT) THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:40 PM EDTSevere Thunderstorm WarningMRXAnderson35 min
Aug 4, 3:01 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.